Alert archive / Maine / Beach Hazards Statements in 2020
Beach Hazards Statement 17, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jul 31, 2020, 3:24 AM EDT for Hancock County, Washington County, Maine. It took effect at Jul 31, 2020, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2020, 3:24 AM EDT (07:24 UTC)
- In effect from
- Jul 31, 2020, 8:00 AM EDT
- Expired
- Jul 31, 2020, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
904 WHUS41 KCAR 310724 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 324 AM EDT Fri Jul 31 2020 MEZ029-030-010000- /O.NEW.KCAR.BH.S.0017.200731T1200Z-200801T0000Z/ Coastal Hancock-Coastal Washington- 324 AM EDT Fri Jul 31 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...The warm air temperatures of around 80 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ VJN
1 follow-up statement
117 WHUS41 KCAR 312355 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 755 PM EDT Fri Jul 31 2020 MEZ029-030-010100- /O.EXP.KCAR.BH.S.0017.000000T0000Z-200801T0000Z/ Coastal Hancock-Coastal Washington- 755 PM EDT Fri Jul 31 2020 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... $$ Sinko
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 31, 12:27 AM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 31, 12:27 AM EDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1227 AM EDT Fri Jul 31 2020 .SYNOPSIS... A trough of low pressure will slowly move across the north through Friday. High pressure will build in from the west on Saturday, crest over the area Saturday night then move east on Sunday. Low pressure will approach Sunday night and lift north of the area Monday. A cold front will cross the region early Tuesday. && .NEAR TERM /THROUGH TODAY/... 1225 AM Update: No sig chgs to the going fcst with latest temps and dwpts used to update fcst hrly values into the erly morn hrs with only minor chgs to fcst low temps posted at 4 am. Orgnl Disc: Stray lingering showers possible across far northern Maine overnight as the center of the upper level low clips the area. The upper low will move into the Gulf of Saint Lawrence by Friday, shifting flow out of the northwest. There is considerable uncertainty regarding convection chances for Friday, with the 12z NAM and HRRR showing a weaker to non- existent capping inversion and the GFS showing a stronger cap that significantly limits convective coverage. PoPs were reduced and lightning was capped at isolated. Temperatures will be similar or slightly cooler than today, with highs in the mid to upper 70s across the north and low to mid 80s across the south. && .SHORT TERM /TONIGHT THROUGH SUNDAY/... A trough of low pressure north of the area will slowly slide off to the northeast Friday night as weak ridging and high pressure begin to move in from the west. A stray thundershower may be around early Friday evening. Otherwise, Friday night should turn out partly cloudy. Weak surface high pressure will build over the area Saturday as upper level ridging pushes in from the west. However, there are some indications that a subtle shortwave dropping down the back side of the old departing trough may slide across northeastern parts of our area Saturday. This may be enough to spawn a thundershower or two, mainly over the north and northeast. Otherwise, Saturday will be sunny to partly cloudy and warm. High pressure will crest over the area Saturday night bringing a mostly clear and calm night which may allow some patchy valley fog to form. Our focus on Sunday then turns to a trough lifting out of the Ohio Valley and approaching on Sunday. Clouds will increase and some showers are possible late Sunday, especially in the west, as the trough and low pressure approach. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... An upper trough will lift up to our northwest Sunday night as a surface occlusion pushes into our region. Some difluence aloft between the approaching trough and a subtropical high supported in part by tropical system Isaias may enhance lift and shower activity. The showers and isolated thunderstorms will continue into Monday and possibly Monday night as the front slowly presses across our area. A cold front will press south of the area Tuesday followed by some cooler air being pulled in from beneath an upper trough in Quebec. Subsidence behind this trough as it slides east combined with surface high pressure should then bring a couple dry days Wednesday into Thursday with some cumulus clouds Wednesday as the upper trough pivots across. Thursday should turn out mostly sunny with the high building over. Meanwhile, some of the long range forecast models are bringing tropical storm Isaias near Maine during the mid- week period next week. Forecast tracks range from just south of the Gulf of Maine on the GFS to across southern Maine on the ECMWF. The most inland tracks seem to be favored by guidance solutions that show a deepening trough digging well to the west and pulling the storm north. Track and intensity forecasts will likely take a few days to refine but interests along the coast should closely monitor forecast updates through the weekend and into early next week. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... NEAR TERM: VFR this evening will give way to MVFR twd daybreak. May see IFR clds at FVE twd 08z but only confident enuf to include SCT at this time. VFR for HUL and BGR with IFR restrictions at BHB btwn 08z-11z Fri. All terminals likely to be VFR in the afternoon. SHORT TERM: Friday night: MVFR to VFR north, VFR Downeast. N wind Saturday: VFR. Light NW wind. Saturday night: VFR, except locally IFR in patchy fog late. Calm air. Sunday: Chance of fog early. Otherwise, VFR. Light SW wind. Sunday night: Sunday night. MVFR, becoming IFR. S wind. Monday: IFR to MVFR. S wind becoming W. Monday night: IFR to MVFR then becoming VFR late. W wind Tuesday: VFR. Gusty W wind. && .MARINE... NEAR TERM: Winds and seas will remain below SCA levels through Friday. SHORT TERM: Winds and seas are expected to remain below SCA through the middle of next week with the possible exception of a few gusts to 25 kt over the offshore waters early Monday and swell from tropical storm Isaias early next week. Humid air over the waters will result in some fog through Monday. A cold front pushing offshore Tuesday will then bring improved visibility Tuesday through mid and late week as drier air follows the front. The future track of tropical storm Isaias remains uncertain but marine interests should follow tropical forecasts given the possibility that it may affect our weather or raise seas next week if the system tracks nearby. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...VJN Short Term...Bloomer Long Term...Bloomer Aviation...VJN/Bloomer Marine...VJN/Bloomer
Hazardous weather outlook, Jul 30, 9:26 PM EDT, 5 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 926 PM EDT Thu Jul 30 2020 MEZ001>006-010-011-015>017-029>032-010130- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 926 PM EDT Thu Jul 30 2020 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-010130- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 926 PM EDT Thu Jul 30 2020 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Beach Hazards Statements in Maine, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.